The behaviour of the likelihood function for ARMA models

Deistler, Manfred and Pötscher, B. M. (1984) The behaviour of the likelihood function for ARMA models. Advances in Applied Probability, 16 (4), pp. 843-866.

Full text not available from this repository.

Abstract or Table of Contents

The paper deals with some properties of the (Gaussian) likelihood function for multivariable ARMA models. Its behaviour at the boundary of the parameter space is described; its continuity properties as well as the question of the existence of a maximum are discussed. We have not been able to show in general the existence of the maximum over the usual parameter spaces. However, the maximum always exists over a suitably enlarged parameter space (given that the data are non-degenerate), which includes parameters corresponding to processes with discrete spectral components.

Item Type: Article in Academic Journal
Research Units: Macroeconomics and Economic Policy
Status: Published
Date Deposited: 05 Jun 2020 06:50
Last Modified: 05 Jun 2020 06:50
Identification Number or DOI: 10.2307/1427343
ISSN: 0001-8678

Actions (login required)

View Item View Item